right lower abdominal pain on chemotherapy 5 months post op

by Tonya
(mississippi)

5 months ago I had a Radical Hysterectomy due to having stage 1c Ovarian Cancer(granulosa Cell tumor) for the last few days I have had pain in my lower to middle right side radiating over to my back I hear gas noises in my stomach and I pretty much think that is the problem but Just worried that maybe it is something else. I am going to finish my Chemo on December 28th it will be my 6th and final. one of the main reasons I am worried is because I have been passing gas just fine and have even taken a good bit of Gas X, I don't have an appendix so I know that isn't it.. the pain is worse if I bend over to do something. and if I bump my stomach against the counter or something it hurts.. its pretty much always there but hurts worse if I push on it.






Dear Tonya,

Thank you for your post here and I am so sorry to learn about your experience with the dreaded C word. I must congratulate you on the progress you are making so far and having been able to tolerate chemotherapy!

What chemotherapy agent did the oncologist use? Was it one containing daunorubucin or cytarabine?

What you've described - a lower right to middle abdominal pain worse on direct pressure to the area and bending, makes me think that you probably have some amount of inflammation around your cecum and ascending colon (cecitis, typhlitis and enterotyphlitis are names to describe this condition). It is not uncommon to develop some inflammation of the cecum after chemotherapy.

This is my view from the brief story volunteered here. If this is the case, it is an emergency that needs urgent review. I will therefore suggest that you get to see your doctor sooner rather than later, if you have not already done so.
Please see our page recently updated on typhilitis to see if your symptoms roughly match what is described there.

Other possibilities include bowel pain from post surgical adhesions, and perhaps non-specific inflammation of the bowels and peritoneum.

I will suggest you get checked sooner by your surgeon, discuss the possibility of typhilitis after chemotherapy, have your blood count checked to be sure your white blood count has not gone too low and take it from there.

I hope this helps. Please feel free to come back and update us with what happened and what your diagnoses eventually proved to be, if you are able to.

Thank you once more for using our free online resource, and we sincerely pray you get well soonest.


Dr Edema

Abdopain.com

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Typhlitis.